Connecticut, 2013

Damaging Winds in Connecticut, June 17, 2013

June 17, 2013 · NWS OKX · 4 events in 2 counties and zones

An approaching cold front and passing shortwave triggered severe thunderstorms in Fairfield and New Haven Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An approaching cold front and passing shortwave triggered severe thunderstorms in Fairfield and New Haven Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 17, 12:40 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 17, 12:40 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT MON JUN 17 2013

.SYNOPSIS...
A COLD FRONT MOVES INTO THE REGION TODAY...THEN STALLS OUT NEARBY
INTO TUESDAY. THE COLD FRONT PUSHES SOUTHEAST OF THE REGION TUESDAY
NIGHT...WITH A WEAK WAVE OF LOW PRESSURE PASSING SOUTH OF THE
REGION ON WEDNESDAY. HIGH PRESSURE RETURNS FOR THE REST OF THE
WEEK. A WARM FRONT APPROACHES THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9PM FOR SOUTHERN
CONNECTICUT AND THE LOWER HUDSON VALLEY.

ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THE LOWER
HUDSON VALLEY AND SOUTHWESTERN CONNECTICUT. ISOLATED/SCATTERED
SHOWERS/STORMS SHOULD CONTINUE TO DEVELOP THIS
AFTERNOON...SPECIFICALLY ACROSS THE INTERIOR. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

PREVIOUS DISCUSSION FOLLOWS...

WEAK 700-500 HPA SHORTWAVE CURRENTLY OVER THE OHIO VALLEY MOVES
ACROSS THE AREA THIS AFTERNOON/EVENING. THIS COUPLED WITH A WEAK
FRONT SAGGING INTO THE AREA SHOULD SERVE AS THE TRIGGER FOR A FEW
SHOWERS/TSTORMS...ESPECIALLY ACROSS THE INTERIOR.

1500-2000 J/KG OF MUCAPE IS DEPICTED BY CURRENT SPC MESOANALYSIS
WITH SUFFICIENT BULK SHEAR OF 40-50 KT. LATEST HRRR RUNS SHOW
SCATTERED CONVECTION DEVELOPING ACROSS THE INTERIOR THIS AFTERNOON
AND EVENING. WITH AFTERNOON SEA BREEZES AND LOWER INSTABILITY
CLOSER TO THE COAST...ANTICIPATE ANY CONVECTION WEAKENING AS IT
HEADS SOUTH THIS EVENING.

THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
ANY CONVECTION SHOULD DIE OUT EARLY THIS EVENING WITH EXIT OF
700-500 HPA SHORTWAVE AND LOSS OF SOLAR HEATING. FOR LOWS TONIGHT
USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES...WITH READINGS FORECAST TO BE A FEW DEGREES ABOVE NORMAL.

700-500 HPA NORTHERN STREAM TROUGH AXIS MOVES IN TUESDAY...AND
SHOULD ACT ON STALLED FRONTAL BOUNDARY TO PRODUCE AT LEAST SCT SHRA/TSRA
ACROSS THE TRI-STATE. STILL SOME VARIATION ON THE MODELS IN TERMS
OF COVERAGE/STRENGTH SO KEPT POPS AT CHANCE FOR NOW.

MAIN QUESTION IS STRENGTH OF INSTABILITY. NAM HAS 1500-2500 J/KG
OF CAPE...WITH THE GFS ONLY AROUND 500 J/KG AND THE ECMWF
SOMEWHERE IN BETWEEN.

THE REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A 75+ KT 300
HPA JET...HAVE 40-50 KT OF BULK SHEAR...AND FAIRLY DECENT LOW
LEVEL HELICITY. SO IF THE HIGHER INSTABILITY IN THE NAM CAN BE
REALIZED...HAVE THE POTENTIAL FOR SOME STRONG TO POSSIBLY SEVERE
STORMS. IF NOT...THEN ONCE AGAIN SHOULD SEE MAINLY AIRMASS
TSTMS...WITH MAYBE AN ISOLD LOW TOPPED SUPERCELL LIKE TODAY.

FOR HIGHS TUESDAY USED A BLEND OF MIXING DOWN FROM 900 HPA NEAR
THE COAST TO 825 HPA WELL INLAND...WITH NAM 2-METER TEMPERATURES
AND A BLEND OF MAV/MET GUIDANCE. EXPECT HIGHS TO BE AROUND 5
DEGREES ABOVE NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS COMING INTO SOMEWHAT BETTER AGREEMENT WITH EVOLUTION OF THE
MAIN SYNOPTIC FEATURES FOR MIDWEEK...WITH A STRONG UPPER LOW CURLING
THROUGH EASTERN CANADA AND A COLD FRONT PUSHING SOUTHEAST OF THE
REGION TUESDAY NIGHT. THIS SHOULD HAVE ANY SHRA/TSRA ACTIVITY
TUESDAY NIGHT WEAKENING AND GRADUALLY SINKING SE OF THE REGION.

FOR WED...MODELS ARE KEYING IN ON SHORTWAVE ENERGY CURRENTLY OVER
THE CANADIAN ROCKIES...ROUNDING THE BASE OF THE NE US TROUGH...AND
HELPING TO INDUCE A WAVE OF LOW PRESSURE ALONG THE COLD FRONT. AT
THIS POINT...IT APPEARS WE SHOULD BE MAINLY DRY...BUT COULD BE ON
THE NORTHERN FRINGE OF ANY PRECIP WITH THIS FEATURE. IT WILL HAVE TO
BE WATCHED. IF NOTHING ELSE...A BIT MORE CLOUD COVER AND ONSHORE
FLOW TO THE NORTH OF THE LOW WOULD HOLD TEMPS BELOW SEASONABLE
LEVELS.

THEREAFTER...MODELS IN DECENT AGREEMENT WITH MEAN TROUGHING
CONTINUING OVER THE NORTHEAST...WITH CANADIAN HIGH PRESSURE GRADUALLY
BUILDING INTO THE REGION AND IN CONTROL THROUGH SATURDAY. THIS WILL
RESULT IN FAIR AND SEASONABLE WARM CONDITIONS THROUGH THE PERIOD.
WEAK PIECES OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH
COULD SET OFF ISOLATED PULSE SHRA/TSRA ACTIVITY EACH AFT/EVE...MAINLY
OFF THE NW HIGHER ELEVATIONS.

HEIGHTS MAY BEGIN TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK...WITH
A TREND TOWARDS MORE SUMMER LIKE WEATHER. THIS WOULD ALSO BRING
POTENTIAL FOR MCS ACTIVITY AS THE REGION LIES ON THE SOUTHERN EDGE
OF THE WESTERLIES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A SURFACE TROUGH REMAINS OVER THE TERMINALS TODAY. WEAK COLD FRONT
THEN DROPS DOWN FROM NW THIS EVE AND MAY PRODUCE SCT CONVECTION...
PRIMARILY NORTH AND WEST OF THE NYC TERMINALS FROM 22Z TO 02Z.
OTHERWISE...AN ISOLATED AFTERNOON SHOWER OR TSTM IS NOT OUT OF THE
QUESTION. TIMING AND PLACEMENT TOO LOW TO INCLUDE IN THE TAFS FOR
NOW.

SOUTHWEST WINDS LESS THAN 10 KT TO START. SPEEDS GRADUALLY INCREASE
THIS MORNING AND INTO THE AFTERNOON WITH SPEEDS BETWEEN 8-15 KT
SUSTAINED. SEA BREEZES LIKELY AT THE COASTAL TERMINALS THIS
AFTERNOON. OCCASIONAL GUSTS TO NEAR 20 KT ARE POSSIBLE TODAY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ADJUST TIMING OF
ANY WIND SHIFTS AND TO ADD POSSIBLE LATE DAY CONVECTION. AN OCCASIONAL
GUST TO 20 KT CAN NOT BE RULED OUT.

KLGA FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ADJUST TIMING OF
ANY WIND SHIFTS AND TO ADD POSSIBLE LATE DAY CONVECTION. AN
OCCASIONAL GUST INTO THE UPPER TEENS CAN NOT BE RULED OUT.

KEWR FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ADD POSSIBLE
LATE DAY CONVECTION.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ADD POSSIBLE
LATE DAY CONVECTION.

KHPN FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ACCOUNT FOR LATE
DAY SEABREEZE AND TO ADD CONVECTION.

KISP FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED TO ADJUST TIMING OF
ANY WIND SHIFTS. AN OCCASIONAL GUST INTO THE UPPER TEENS CAN NOT BE
RULED OUT.

.OUTLOOK FOR 12Z TUE THROUGH FRI...
.TUE...SCT SHOWERS AND ISOLD-SCT TSTMS COULD BRING MVFR OR LOWER
CONDITIONS.
.WED-FRI...VFR.

&&

.MARINE...
WAVEWATCH RUNNING AROUND 1 FT TOO HIGH...SO ADJUSTED DOWN A FT OR
SO.

WITH A RELATIVELY LIGHT PRESSURE GRADIENT OVER THE REGION EXPECT
WINDS TO BE 10 KT OR LESS THROUGH TUESDAY...OUTSIDE OF AFTERNOON
SEABREEZES EACH DAY AND ANY THUNDERSTORMS. WAVES...EVEN WITH A
PERSISTENT 2 FT SWELL SHOULD REMAIN BELOW SCA LEVELS ON THE OCEAN
WATERS THROUGH TUESDAY.

MARGINAL SCA SEAS ARE POSSIBLE WEDNESDAY WITH A WEAK WAVE OF LOW
PRESSURE MOVING TO THE SOUTH OF THE REGION. OTHERWISE...SUB SCA
CONDITIONS ARE LIKELY FOR MID THROUGH LATE WEEK AS HIGH PRESSURE BUILDS
IN.

&&

.HYDROLOGY...
BASIN AVERAGE QPF FROM ANY SHRA/TSTMS THIS AFTERNOON/EARLY EVENING
SHOULD BE LESS THAN .1 INCHES. WITH PRECIPITABLE WATERS AROUND 1
INCH...THE PROBABILITY OF LOCALLY HEAVY RAINFALL...AND HENCE ANY
SIGNIFICANT HYDROLOGIC IMPACT IS LOW.

THERE IS THE POTENTIAL FOR 1/3-2/3 AN INCH OF BASIN AVERAGE
QPF...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH CONVECTION
TUESDAY/TUESDAY EVENING. WITH PRECIPITABLE WATERS OF 1.25-1.5
INCHES...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH
ANY STRONGER CONVECTION. THIS COULD CAUSE MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS.

THE PROBABILITY FOR WIDESPREAD SIGNIFICANT RAINFALL IS LOW FROM
THE MIDDLE THROUGH THE END OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/NV
NEAR TERM...DS
SHORT TERM...MALOIT
LONG TERM...NV
AVIATION...DW
MARINE...MALOIT/NV
HYDROLOGY...MALOIT/NV
Hazardous weather outlook, Jun 17, 12:22 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
122 PM EDT MON JUN 17 2013

ANZ330-335-338-340-345-350-353-355-NJZ002-004-006-103>108-NYZ072>075-
078>081-176>179-181730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
122 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-181730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
122 PM EDT MON JUN 17 2013

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 17, 11:24 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1224 PM EDT MON JUN 17 2013

NYZ067-069-171700-
ORANGE-ROCKLAND-
1224 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND SOUTHEASTERN ORANGE
COUNTIES...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONROE...AND MOVING EAST AT 15 MPH.

PEOPLE IN ROCKLAND AND SOUTHEASTERN ORANGE COUNTIES...INCLUDING
GREENWOOD LAKE...MONROE...HARRIMAN AND POMONA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4138 7434 4137 7396 4135 7396 4132 7398
      4130 7397 4129 7394 4126 7397 4125 7397
      4123 7395 4114 7397 4120 7438

JMC
Special weather statement, Jun 17, 12:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
112 PM EDT MON JUN 17 2013

NYZ069-070-171745-
NORTHERN WESTCHESTER-ROCKLAND-
112 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND WESTCHESTER
COUNTIES...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAVERSTRAW...AND MOVING EAST AT 30 MPH.

PEOPLE IN ROCKLAND AND WESTCHESTER COUNTIES...INCLUDING HAVERSTRAW...
OSSINING...YORKTOWN HEIGHTS...MOUNT KISCO AND BEDFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4132 7399 4129 7354 4121 7348 4110 7373
      4114 7402

JMC
Special weather statement, Jun 17, 12:35 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
135 PM EDT MON JUN 17 2013

CTZ005-009-010-NYZ070-171815-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
135 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...SOUTHERN NEW HAVEN
AND WESTCHESTER COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL TO MOUNT
KISCO...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEWTOWN TO
MOUNT KISCO...AND MOVING EAST AT 20 MPH.

PEOPLE IN FAIRFIELD...SOUTHERN NEW HAVEN AND WESTCHESTER COUNTIES...
INCLUDING MOUNT KISCO...RIDGEFIELD...BEDFORD...GEORGETOWN...
TRUMBULL...SHELTON...WILTON...NEW CANAAN...ORANGE AND BRIDGEPORT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4134 7312 4130 7307 4132 7300 4127 7277
      4124 7290 4128 7292 4126 7292 4120 7301
      4120 7306 4116 7310 4114 7315 4116 7320
      4111 7326 4112 7330 4106 7343 4116 7390
      4120 7393 4139 7334

JMC

The radar

The Brookhaven radar (KOKX), 55 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
June 17, 1:15 PM EST
Where
Fairfield County, 0.89 mi WNW of Norwalk
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
41.103, -73.436

A tree was reported down on wires on Scribner Avenue. Wires were also reported down in two other places in Norwalk.

Thunderstorm Wind, Fairfield

When
June 17, 1:15 PM EST
Where
Fairfield County, 0.88 mi ESE of Dorlons Pt
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.077, -73.384

A gust of 51 knots was measured at Norwalk Light.

Thunderstorm Wind, Fairfield

When
June 17, 1:20 PM EST
Where
Fairfield County, 0.37 mi NE of Dorlons Pt
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
41.084, -73.395

A large tree was reported down at Calf Pasture Beach.

Thunderstorm Wind, New Haven

When
June 17, 6:00 PM EST
Where
New Haven County, Hamden
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.380, -72.900

Limbs and branches were reported down across town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462868, 462871, 462869, 462870.